MAUDE Adverse Event Report: CORDIS CORPORATION EMERALD; WIRE, GUIDE, CATHETER

CORDIS CORPORATION EMERALD; WIRE, GUIDE, CATHETER
Catalog Number 502521
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, an.035 150cm emerald guidewire broke during use, exposing a sharp edge.There was no reported patient injury.The product was not returned for analysis.A product history record (phr) review of lot 35270828 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿guidewire-exposed braidwire/corewire¿ could not be confirmed.It is not possible to assign a definitive root cause of the event.Possible causes include application of excessive force while manipulating the wire within the needle or cannula, advancing the wire against resistance, handling the wire outside the body with excessive force and/or not confirming viable access before advancing the wire.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not withdraw a ptfe coated guidewire through a metal-cannula needle.Withdrawal may damage the guidewire coating.If strong resistance is met during manipulation, discontinue the procedure, and determine the cause of resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter and guidewire.¿ based on the available information and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This report was previously submitted on 26-mar-2024 under report #: 9681477-2024-00003 which was inadvertently reported under the incorrect mfr report number.
 
Event or Problem Description
As reported, a.035 150cm emerald guidewire broke during use, exposing sharp edge.There was no reported patient injury.The device will be returned for evaluation.
 
Event or Problem Description
The device was returned for evaluation.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A non-sterile guidewire ¿dgw.035 fc j3mm 150cm tef¿ was received coiled inside of a clear plastic bag.The guidewire was unpacked and laid on a tray to be visually inspected.The unit was thoroughly inspected and one kink located approximately 3.5 cm from the distal end was noted.The core wire and the coil wire did not present with a fractured condition.The core wire is not exposed on any area of the guidewire.No sharp edges were felt or observed on any portion of the device.The kinked area of the guidewire was inspected with a vision system to obtain an amplified image observing that the core wire is not exposed.The distal and proximal ends were inspected, and no sharp edges were observed.A product history record (phr) review of lot 35270828 revealed no anomalies or non-conformances during the manufacturing and inspection processes that could be associated with the event reported.The failure reported by the customer as ¿guidewire~exposed braidwire/corewire¿ was not confirmed, the core wire is not exposed, and no sharp edges were observed.However, the guidewire presents a kinked condition.The exact cause of the observed kink could not be conclusively determined during the analysis.Procedural or handling factors may have contributed to the failure as reported.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if strong resistance is met during manipulation, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter and guidewire.Caution: when the guidewire is in a vessel, do not advance the movable core if the tip is in a curved shape.Never twist or force the core because excessive force may cause it to penetrate the coil and damage the vessel.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventive or corrective actions will be taken at this time.

Brand Name
EMERALD
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
7863138372
MDR Report Key19145586
Report Number1016427-2024-00004
Device Sequence Number18011868
Product Code DQX
UDI-Device Identifier10705032055116
UDI-Public(01)10705032055116(17)261031(10)35270828
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K864058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number502521
Device Lot Number35270828
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/01/2024
07/23/2024
09/03/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date04/21/2024
08/06/2024
09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown